Amiodarone/digoxin interaction

Amiodarone/digoxin interaction Reactions 1704, p25 - 2 Jun 2018 X S Digoxin toxicity: case report A 77-year-old woman developed digoxin toxicity leading to bradycardia with AV dissociation and tachyarrhythmias, during treatment with digoxin. The development of digoxin toxicity was also attributed to the co-administration of digoxin with amiodarone [routes and dosages not stated]. The woman had a history of chronic kidney disease-stage 3B along with various other conditions. Due to a failed cardioversion, she was started on low dose digoxin with an unspecified β-blocker. One year ago, her digoxin therapy was discontinued due to the development of digoxin toxicity. Therefore, her current digoxin therapy was started at a lower dose. Two months after initiation of the current digoxin therapy, she was admitted with generalised weakness, lightheadedness and bradycardia with AV dissociation. A diagnosis of sick sinus syndrome was made, and she underwent pacemaker placement. However, her lightheadedness persisted and she was re-admitted the following week. Upon re-admission, a head CT revealed an indeterminate lacunar infarct in the basal ganglia. Further tests showed the presence of acute kidney injury and a digoxin level of 3.0 [units not stated]. During admission, unexplained episodes of intermittent tachyarrhythmias were noted, and treatment with amiodarone was started. Her symptoms were attributed to dehydration and stroke, and she was subsequently discharged to rehab. Improvement was noted in her condition with therapy, but her symptoms recurred. Two months later, she again presented with persistent and worsening lethargy, confusion, and weakness. The digoxin level at this time was 4.8 [units not stated]. Consequently, the woman’s digoxin therapy was discontinued. Her symptoms resolved with the normalisation of her digoxin levels. Digoxin toxicity secondary to the digoxin therapy was considered, and drugs interaction due to co-administration of digoxin with amiodarone was considered as a contributory factor. Author comment: "This case highlights how digoxin toxicity has a variable presentation and can be easily overlooked. Symptoms include arrhythmias, confusion, weakness, and dizziness". "She was at increased risk due her kidney disease, advanced age and drug interactions such as amiodarone." Patel CH, et al. Dig you know?: A case of red herrings for digoxin toxicity. Journal of the American Geriatrics Society 66 (Suppl. 2): S95-S96 abstr. B6, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323244 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Amiodarone/digoxin interaction

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/amiodarone-digoxin-interaction-QWU9S30t0M
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46668-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p25 - 2 Jun 2018 X S Digoxin toxicity: case report A 77-year-old woman developed digoxin toxicity leading to bradycardia with AV dissociation and tachyarrhythmias, during treatment with digoxin. The development of digoxin toxicity was also attributed to the co-administration of digoxin with amiodarone [routes and dosages not stated]. The woman had a history of chronic kidney disease-stage 3B along with various other conditions. Due to a failed cardioversion, she was started on low dose digoxin with an unspecified β-blocker. One year ago, her digoxin therapy was discontinued due to the development of digoxin toxicity. Therefore, her current digoxin therapy was started at a lower dose. Two months after initiation of the current digoxin therapy, she was admitted with generalised weakness, lightheadedness and bradycardia with AV dissociation. A diagnosis of sick sinus syndrome was made, and she underwent pacemaker placement. However, her lightheadedness persisted and she was re-admitted the following week. Upon re-admission, a head CT revealed an indeterminate lacunar infarct in the basal ganglia. Further tests showed the presence of acute kidney injury and a digoxin level of 3.0 [units not stated]. During admission, unexplained episodes of intermittent tachyarrhythmias were noted, and treatment with amiodarone was started. Her symptoms were attributed to dehydration and stroke, and she was subsequently discharged to rehab. Improvement was noted in her condition with therapy, but her symptoms recurred. Two months later, she again presented with persistent and worsening lethargy, confusion, and weakness. The digoxin level at this time was 4.8 [units not stated]. Consequently, the woman’s digoxin therapy was discontinued. Her symptoms resolved with the normalisation of her digoxin levels. Digoxin toxicity secondary to the digoxin therapy was considered, and drugs interaction due to co-administration of digoxin with amiodarone was considered as a contributory factor. Author comment: "This case highlights how digoxin toxicity has a variable presentation and can be easily overlooked. Symptoms include arrhythmias, confusion, weakness, and dizziness". "She was at increased risk due her kidney disease, advanced age and drug interactions such as amiodarone." Patel CH, et al. Dig you know?: A case of red herrings for digoxin toxicity. Journal of the American Geriatrics Society 66 (Suppl. 2): S95-S96 abstr. B6, Apr 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323244 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off